Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 58, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 13, 2025, 12:19 PM EDT for York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2025, 12:19 PM EDT (16:19 UTC)
- Expired
- Jul 13, 2025, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:48 AM EDT, 31 minutes earlier.
Area forecast discussion, Jul 13, 11:48 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service State College PA 1148 AM EDT Sun Jul 13 2025 .SYNOPSIS... * Continued seasonably warm and humid * Afternoon and evening focused showers and thunderstorms are expected through Monday, with the most widespread activity, featuring locally heavy downpours this afternoon and evening. * At this point, Tuesday looks like the driest day of the next seven && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Real heavy rain falling and moving very slowly over nrn York Co and Dauphin Co with more rain on the way. Additional development should happen early this aftn to the west. However, placement of these TSRA is a low-certainty. Guidance from machines and WPC ERO pegs our central mountains with the highest QPF and risk of FF. However, very recent CAM guidance is not in very strong agreement. The cu out the window are pretty flat, even compared to yesterday. In fact, it looks like any stratocu day in Central PA from high atop Innovation Park. The forcing of a weak short wave trough just entering wrn PA will be a driver. We need kickers/lifting mechanisms. With slow-moving things, that can be terrain, as it has been tthe past few days, or boundaries drifting around from old or nearby convection. So, with all these things in mind... we dropped a FF Watch for almost all of the CWA effective until 1 AM local. As with many flash flooding situations, the strongest convection may linger into the night. But, with only a weak 15-20KT LL inflow, there isn't much support to continue the watch past midnight at this point. While we may need another watch for the SE tomorrow (Mon), but we'll likely wait until whatever occurs today dies off or even until morning tomorrow to consider a watch for tomorrow. Still some threat of SVR gusts, but only MRGL risk over most of the area. SPC did up the risk in the NErn counties. So, we'll have lots to watch-out for this aftn and evening. Temps will be a function of when you get sun or have gotten rain. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/... The showers/thunderstorms ongoing in the late evening should be diminishing in coverage. But, they still could have heavy rainall. Have limted the time of the FF Watch to 1AM with out much support for widespread convection and only a meager LL inflow. Short MBE vectors do last all night and Monday. The moisture and approach of a stronger/longer-wave trough will create widespread SHRA/TSRA in the aftn/evening on Monday - mainly over the eastern half of the area. ERO stays up in the SLGT risk range for the SE half of the area, too. May have to think about another FF Watch for Mon aftn/evening. But will likely hold off until mid shift or Mon AM to make that decision to see where the heaviest stuff falls on Sun. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Front pulls further east and out of the area Monday evening into Tuesday morning, allowing for a brief period of no precipitation across central Pennsylvania through the morning hours on Tuesday. As the cold front continues across central Pennsylvania on Monday, PWATs in the 1.50"-2.00" range will continue to promote some potential for isolated instances of flash flooding across eastern Pennsylvania which remains consistent with WPC's Marginal Risk for Excessive Rainfall. Flooding potential will also be exacerbated by antecedent rainfall, so will need to continue to monitor rainfall trends through the weekend with regards to the flooding threat on Monday. Large-scale pattern remains fairly consistent; however, allowing for continued chances for diurnally driven showers and thunderstorms across central Pennsylvania throughout much of the long-term forecast period. Focus for precipitation Tuesday afternoon/evening will be stationed across the southern tier of Pennsylvania with increasing coverage during the afternoon hours on Wednesday, Thursday, and Friday. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Deep convection already occurring around MDT/CXY and sliding only slowly eastward. LIFR occurred at MDT as it went thru there, and may not improve too quickly cuz of the slow movement. This cluster of storm will approach LNS shortly, but is moving into slightly cooler, more-stable air thanks to the earlier low stratus. Development of new convection to the west seems highly likely, but coverage of the storms is tough to pinpoint, even on a multiple county size scale. This is thanks to disparate guidance from near term model output. So, Prob30s will carry the day with confidence low in timing. When/if the storms get over the airfields, they could drop to IFR per current drops at CXY and MDT, but will hold onto mentions at MVFR since that is the mor- likely outcome. Will re-evaluate as any get closer to the terminals. Stabilization should occur as we get into the evening, but isolated storms may continue going past midnight. Coverage should be much more sparse, so will leave out mentions of TSRA overnight at this point. Overnight, patchy fog is likely where it rained earlier, and there is a 50% chc that the marine stratus gets back into the far eastern terminals (LNS, MDT as well as MUI) through the night. Still a 90% chc for a break in the convection between 08Z and 14Z. But the approach of a deeper upper trough from the west is a good signal that storms will form again Monday. Will just mention after 16Z with the next pkg. Most of the storms will be SE of IPT-UNV-AOO depending on timing of the trough axis, but a few are possible to the NW of that area. Outlook... Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south. Thurs...Sct/Nmrs SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for PAZ006-011-012-017>019- 024>028-033>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...Lambert/Dangelo/RXR NEAR TERM...Lambert/Dangelo/RXR SHORT TERM...Dangelo/RXR LONG TERM...NPB AVIATION...Dangelo/RXR
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1040 AM EDT Sun Jul 13 2025 PAZ004-005-010-141445- Warren-McKean-Elk- 1040 AM EDT Sun Jul 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds and very heavy rainfall are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with very heavy rain are possible Wednesday and Thursday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>028-033>035-141445- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton- 1040 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with very heavy rain are possible Wednesday and Thursday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ049>053-141445- Union-Snyder-Montour-Northumberland-Columbia- 1040 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with very heavy rain are possible Monday and again Thursday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056>059-063>066-141445- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 1040 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Very heavy rainfall from thunderstorms may produce flash flooding again Monday afternoon and evening, and again Tuesday and Thursday. In addition, heat index values will approach 100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-012-037-041-042-045-046-141445- Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 1040 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with very heavy rain are possible. The heavy rain may lead to minor flooding Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:22 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jul 12, 8:38 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jul 12, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 43 min |
| Jul 13, 10:32 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 24 more | 14 hr |
| Jul 13, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 31 min |
| Jul 13, 6:08 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jul 13, 6:33 PM EDT | Flash Flood Warning | CTP | Huntingdon | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.